Annals of African Medicine

CASE REPORT
Year
: 2014  |  Volume : 13  |  Issue : 1  |  Page : 47--49

Severe falciparum malaria associated with massive pulmonary embolism


Charles Musoke1, Charles Ssendikadiwa1, Christopher Babua2, Jeremy I Schwartz3 
1 Mulago Hospital, Kampala, USA
2 Gulu University, Gulu, Uganda, USA
3 Yale University School of Medicine, New Haven, CT, USA

Correspondence Address:
Jeremy I Schwartz
Yale Primary Care Residency Program, Waterbury Hospital, 64 Robbins Street, Waterbury, CT 06708
USA

Falciparum malaria is known to cause alterations in the coagulation cascade, including disseminated intravascular coagulation. Microthrombotic complications are the best described; however, a number of cases of thrombosis involving larger vessels have been published in the literature. Herein, we describe the case of a woman with malaria associated with massive pulmonary embolism.


How to cite this article:
Musoke C, Ssendikadiwa C, Babua C, Schwartz JI. Severe falciparum malaria associated with massive pulmonary embolism.Ann Afr Med 2014;13:47-49


How to cite this URL:
Musoke C, Ssendikadiwa C, Babua C, Schwartz JI. Severe falciparum malaria associated with massive pulmonary embolism. Ann Afr Med [serial online] 2014 [cited 2019 Aug 18 ];13:47-49
Available from: http://www.annalsafrmed.org/article.asp?issn=1596-3519;year=2014;volume=13;issue=1;spage=47;epage=49;aulast=Musoke;type=0